Texas, 2018

Drought in Texas, June 1 to 30, 2018

June 1 to 30, 2018 · NWS LUB · 24 events in 24 counties and zones

Drought levels remained at D2 (Severe) drought conditions or greater for most of the region. However, there was some spotty improvement over the Rolling Plains.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Drought levels remained at D2 (Severe) drought conditions or greater for most of the region. However, there was some spotty improvement over the Rolling Plains. Portions of Kent, Stonewall, Dickens, and Crosby Counties dropped into D0 (Abnormally Dry) to D1 (Moderate) drought conditions. June was typically hotter and drier compared to normal for most areas on the Caprock with the fifth hottest June on record for Lubbock. Childress recorded its 14th hottest June. This was mostly due to a typical summertime pattern developing in early June when it typically does not occur until late June. Upper level high pressure was located just to the south of the region for most of the month. Occasional upper level disturbances to the north of the region brought scattered shower activity on the Caprock and more seasonal rain across the Rolling Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 31, 11:43 PM CST, 17 minutes earlier.

Area forecast discussion, May 31, 11:43 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1243 AM CDT Fri Jun 1 2018

.AVIATION...
Continued VFR with light southerly winds, trending gustier by
midday.

&&

.PREV DISCUSSION... /issued 807 PM CDT Thu May 31 2018/

DISCUSSION...

Updated products to remove the expired Heat Advisory.
Temperatures will be mild tonight with lows in the 60s on the
Caprock and 70s for the Rolling Plains. Tomorrow will be hot again
with highs of 100-106.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

93
Hazardous weather outlook, May 31, 7:07 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
807 PM CDT Thu May 31 2018

TXZ021>044-011315-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
807 PM CDT Thu May 31 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Near record to record temperatures will continue and may expand
in coverage on Friday. High temperatures may reach 105 degrees or
higher across a large portion of the South Plains and this could
require an additional heat advisory.

Also, hot, dry and breezy winds may create elevated fire weather
across the southwest Texas Panhandle and western South Plains
Friday afternoon.

After a brief reprieve, dangerous heat may return to the region
next week as an upper ridge builds more squarely over the area.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Bailey

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bailey forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.830 (the zone’s center; the record gives no point)

Drought, Briscoe

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Briscoe forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.209 (the zone’s center; the record gives no point)

Drought, Castro

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Castro forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.262 (the zone’s center; the record gives no point)

Drought, Childress

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Childress forecast zone
Reported by
Drought Monitor
Coordinates
34.529, -100.208 (the zone’s center; the record gives no point)

Drought, Cochran

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cochran forecast zone
Reported by
Drought Monitor
Coordinates
33.604, -102.828 (the zone’s center; the record gives no point)

Drought, Cottle

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Cottle forecast zone
Reported by
Drought Monitor
Coordinates
34.078, -100.279 (the zone’s center; the record gives no point)

Drought, Crosby

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Crosby forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Drought, Dickens

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Dickens forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Drought, Floyd

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Floyd forecast zone
Reported by
Drought Monitor
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Drought, Garza

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Garza forecast zone
Reported by
Drought Monitor
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Drought, Hale

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hale forecast zone
Reported by
Drought Monitor
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Drought, Hall

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hall forecast zone
Reported by
Drought Monitor
Coordinates
34.531, -100.681 (the zone’s center; the record gives no point)

Drought, Hockley

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hockley forecast zone
Reported by
Drought Monitor
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Drought, Kent

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kent forecast zone
Reported by
Drought Monitor
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Drought, King

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
King forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -100.256 (the zone’s center; the record gives no point)

Drought, Lamb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lamb forecast zone
Reported by
Drought Monitor
Coordinates
34.069, -102.352 (the zone’s center; the record gives no point)

Drought, Lubbock

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lubbock forecast zone
Reported by
Drought Monitor
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Drought, Lynn

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lynn forecast zone
Reported by
Drought Monitor
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Drought, Motley

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Motley forecast zone
Reported by
Drought Monitor
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Drought, Parmer

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Parmer forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -102.784 (the zone’s center; the record gives no point)

Drought, Stonewall

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Stonewall forecast zone
Reported by
Drought Monitor
Coordinates
33.179, -100.253 (the zone’s center; the record gives no point)

Drought, Swisher

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Swisher forecast zone
Reported by
Drought Monitor
Coordinates
34.530, -101.735 (the zone’s center; the record gives no point)

Drought, Terry

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Terry forecast zone
Reported by
Drought Monitor
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Drought, Yoakum

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Yoakum forecast zone
Reported by
Drought Monitor
Coordinates
33.173, -102.828 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 760634, 760635, 760636, 760637, 760638, 760639, 760640, 760641, 760642, 760643, 760644, 760645, 760646, 760647, 760648, 760649, 760650, 760651, 760652, 760653, 760654, 760655, 760656, 760657.